Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 248, NWS Nashville, TN

August 26, 2002Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2002, 4:04 PM CDT for Franklin County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2002, 4:04 PM CDT (21:04 UTC)
Expired
Aug 26, 2002, 4:30 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KOHX 262104
SVRBNA
TNC051-262130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT MON AUG 26 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE

* UNTIL 430 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ESTILL SPRINGS...OR 6 MILES NORTHWEST OF
  WINCHESTER...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECHERD AROUND 410 PM CDT
  COWAN AROUND 425 PM CDT
  SEWANEE AROUND 430 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$
13
LAT...LON 3535 8622 3517 8627 3504 8575 3528 8568

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:27 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 26, 2:27 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON AUG 26 2002

UPPER LEVEL CLOSED LOW WILL PERSIST ACROSS THE MID STATE THROUGH AT
LEAST THE FIRST HALF OF THE WORK WEEK. SIGNIFICANT LOW LEVEL
FEATURES ARE NOT NOTED UNTIL THURSDAY WHEN A WESTWARD MOVING
INVERTED TROUGH MOVES ACROSS THE AREA.

FOR TUESDAY AND WEDNESDAY...SCATTERED ACTIVITY WILL BE POSSIBLE WITH
THE BEST CHANCES FOR THUNDERSTORMS OCCURRING OVER THE PLATEAU. THE
ACTIVITY SHOULD BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING
HOURS. HOWEVER...GIVEN THE GENERAL UPPER LEVEL INFLUENCE...WILL
INCLUDE SLIGHT POPS THROUGH THE NIGHTTIME PERIODS.

ON THURSDAY...WILL CONTINUE WITH A 30 PERCENT CHANCE OF
THUNDERSTORMS AREA WIDE AS SOME ADDITIONAL FORCING IS POSSIBLE.

UPPER LOW WILL WEAKEN CONSIDERABLY BY THE WEEKEND AS A BERMUDA HIGH
BRINGS A MOIST SOUTHERLY FLOW ACROSS THE AREA. WILL THEREFORE
CONTINUE WITH A CHANCE OF THUNDERSTORMS ON INTO THE EXTENDED PERIOD.

NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD AS 850 MB
TEMPERATURES HOVER AROUND 16C. WILL STRAY LITTLE FROM MOS VALUES FOR
TEMPS.

BNA BB 68/85/68/85 2312
CSV BB 61/79/61/77 2423

21

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:30 PM CDTSevere Thunderstorm WarningOHXRutherford30 min
Aug 26, 3:39 PM CDTSevere Thunderstorm WarningOHXLincoln36 min
Aug 26, 4:13 PM CDTSevere Thunderstorm WarningOHXLincoln47 min
Aug 26, 4:51 PM CDTSevere Thunderstorm WarningOHXGrundy24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.